MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT231218
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products and therapy dates: tylenol, albuterol, lipitor, tessalon, vitamin d, coreg, benadryl, prednisone, aspirin, prilosec, nitrostat, warfarin.The device remains implanted, so evaluation of the actual device was unable to be completed.Images were provided, and an imaging evaluation was performed.The review of the manufacturing paperwork verified that the lot met all pre-release specifications.Images were provided, and the imaging evaluation stated the following: on the (b)(6) 2019 ct, there appears to be a proximal type i endoleak.One ct time point was received for review.Unable to confirm aneurysmal growth with the images received.On the (b)(6) 2019 angiogram, there appears to be aortic extenders implanted in the proximal end of the trunk-ipsilateral leg component that extend proximal to the renal arteries.On the final angiogram, there still appears to be an endoleak of indeterminate origin.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure-related adverse events that may occur and/or require intervention include, but are not limited to, endoleak.
 
Event or Problem Description
On (b)(6) 2019 the patient underwent endovascular repair of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.It was noted that the patient's lowest accessory renal artery, located on the patient's left side, was preserved during the initial procedure.It was reported that follow-up ct identified a proximal type i endoleak on the trunk-ipsilateral leg component.No aneurysm enlargement was reported.On (b)(6) 2019 a revision was performed.Reportedly a 5cmx59mm gore® viabahn® vbx balloon expandable endoprosthesis was used to extend the patient's lowest accessory renal artery to preserve the patency of the artery (periscope technique).Three aortic extender components were used to treat the endoleak.Reportedly the endoleak was resolved.A leak was noted between the gore® viabahn® vbx balloon expandable endoprosthesis and an aortic extender component (gutter leak).The leak will reportedly be monitored.There were no further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
B.5.Additional event description added.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), additional considerations for patient selection, and anatomical requirements for use of the trunk-ipsilateral leg endoprosthesis include, but are not limited to, minimal thrombus or calcification in the proximal aortic neck.
 
Event or Problem Description
It was reported that there was thrombus and plaque located in the patient's superior aortic neck that could have contributed to the proximal type i endoleak.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9373153
Report Number3007284313-2019-00360
Device Sequence Number14025120
Product Code MIH
UDI-Device Identifier00733132622351
UDI-Public00733132622351
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/10/2021
Device Catalogue NumberRLT231218
Device Lot Number18232707
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient Weight73